MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT® 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT® 250; INTRAOCULAR LENS
Model Number ISERT® 250 (+21.00D)
Medical Device Problem Code Sticking (1597)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 02/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Regarding the report, device evaluation is pending.When investigation is completed, a follow-up report will be submitted to the fda.
 
Event or Problem Description
It was reported that an incident occurred with the hoya isertodel 250 lens, in which the pmma tip was embeded into the optic, noted after iol implant.Several different attempts to unfold the haptic were performed by the surgeon.The surgeon cut out the lens into several pieces for separation of haptic from the patient's eye.According to surgeon, patient prognosis is reported as doing fine, with some expected corneal edema.
 
Additional Manufacturer Narrative
The purpose of this follow-up report #1 is to provide additional information regarding device evaluation findings after the initial report was filed.The device evaluation was conducted by hoya (b)(4).Device evaluation details: the lens was ejected out from the injector tip.One of the haptics was broken at the root of the optic/haptic junction.The pmma tip from the broken haptic was embedded into the optic.The slider and the rod could advance.Trace of lubricant was found on the lens and inside the injector tip.No abnormalities were found in production and inspection records of the product.(serial no: (b)(4), model: 250).
 
Event or Problem Description
It was reported that an incident occurred with the hoya isert® model 250 lens, in which the pmma tip was embedded into the optic, noted after iol implant.Several different attempts to unfold the haptic were performed by the surgeon.The surgeon cut out the lens into several pieces for separation of haptic from the patient's eye.According to surgeon, patient prognosis is reported as doing fine, with some expected corneal edema.

Brand Name
HOYA ISERT® 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
14768 pipeline avenue
chino hills CA 91709
MDR Report Key5459106
Report Number3006723646-2016-00005
Device Sequence Number13528416
Product Code HQL
UDI-Device Identifier04547480480800
UDI-Public04547480480800
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberISERT® 250 (+21.00D)
Device Lot NumberAKA51
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2016
Supplement Report FDA Received Date02/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;